MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INNER SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INNER SHEATH RESECTOSCOPE 22FR
Model Number 86753225
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Rwmic reference complaint no.(b)(4).It was reported to richard wolf medical instruments corp.(rwmic) by the sales rep/user facility that "the ceramic tip came off in a patient during a procedure and was inadvertently left in the patient.The patient returned two days later to have it removed." additional information reported by the sales representative (7/11/2022): will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Rwmic mdr awareness date: 11-july-2022.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic is submitting this report on behalf of richard wolf (b)(4) (manufacturer).Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with an update of the patient informations and new additional informations regarding the device malfunction.The following fields have new information: a1, a2, a3, a4, a5, a6, b4, b5, b6, b7, d5, f7, f8, f11, f13, and h10.Corrected field: b3, d8, e1, e2, and e3.Rw considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to update mdr with patient information and additional informations regarding the device malfunction.New information added by the user facility (source: richard wolf questionnaire, form 5206 (03); received 9/02/2022).- did the patient suffer any after effect? response: no problem from the tip, problem from previous surgery (bleeding) - date of event: 6/8/22.- purpose of procedure: treatment.- what was the procedure? obstructing prostate.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the device evaluation results regarding this mdr.Device was evaluated by rwmic.According to rwmic investigation report device device evaluation, form 5020: (7/28/2022).The device was tested visually, functionally, and mechanically.The reported condition was confirmed and the device did not meet specifications.The evaluation found that the damage described is consistent with an impact against a hard surface.Damage may have caused a thin fracture that held together until there was stress on the device instead of breaking apart immediately.This conclusion is on the most common cause of breakage of the ceramic tip.Product disposition: the device will be repaired upon customer approval.Richard wolf medical instruments corporation (rwmic) considers this mdr open for due diligence.Rwmic will submit a follow up report if new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the results of the device investigation.

Brand Name
SHARK
Common Device Name
INNER SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
MDR Report Key15076027
Report Number1418479-2022-00020
Device Sequence Number4773491
Product Code FJL
UDI-Device Identifier04055207065464
UDI-Public04055207065464
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2022
Report Date (Section F) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86753225
Device Catalogue Number86753225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/11/2022
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer09/14/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/04/2022
09/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA09/14/2022